Last reply 1 week ago
Tecfidera headaches??

Hi everyone just wanted to know if anyone has suffered persistent headaches as a side effect of Tecfidera?

I have been taking it for approx 4 weeks now had all the very common side effects, however these soon subsided and are now only occasional. Over the last week and a half I have had a persistent headache that is effecting my work, and strugglingwith fatigue. I am not sure if this is a side effect or something else, as work has been a bit stressful recently.

I have a GP appointment tomorrow and will contact the ms nurse, but wondering if anyone else had suffed the same?

Thanks for readinging another one of my moans and hope you are all doing your best at beating ms!

๐Ÿ™‚

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the โ€˜xโ€™.


stumbler
3 years ago

Unfortunately, headache is a documented side-effect of Tecfidera. I’m not sure that your GP will be much help, so try and contact your MS Nurse to discuss the situation.


curlyclaire
3 years ago

@stumbler I’ve read it can be a side effect, ms nurse didn’t think it was and didnt tell me anything I don’t already know. I’m sure the GP will be like what do you want me to do about it! At the moment it’s effecting my ability to do my job and I’m just fed up! Think abit of time out is required! ๐Ÿ™‚


stumbler
3 years ago

@curlyclaire , that’s shocking that your MS Nurse is not aware of the potential side-effects of these drugs.

I have read that this may be a passing phase and should resolve itself. But, in the interim, I’m sure you’d like to know what to do about these headaches. Whether Ibuprofen, paracetamol or Aspirin are recommended.

On that basis, give the MS Society Helpline (0808 800 8000) a call and see if they can answer the question.


curlyclaire
3 years ago

Thanks @stumbler I was considering the MS helpline. The MS nurse said she was seeing the drug rep today and would get back to me if had any further info. The advice was just to stick at as hopefully it will subside, which I know but doesn’t make it any easier. I’m going to have to take the GP up on the sick note which I didn’t want to do but I can’t work like this! Then again the break would probably do me some good ๐Ÿ™‚


stumbler
3 years ago

@curlyclaire , a break may help, but it would be good to have some guidance about what pain relief you can use.

There is an ongoing trial, taking Tecfidera with aspirin, to see if that can address some of the side effects.

I hope the situation improves for you.

Iโ€™m taking aspirin before the medication, but it isnโ€™t helping. The headaches appear to be getting worse.


stumbler
1 week ago

@jane_blakeman_casey , if these headaches are making this medication intolerable, then contact your medical team to consider a change of Disease Modifying Therapy (DMT). Not all DMTs will work for a person โ€“ weโ€™re all unique!


andysshere
1 week ago

hi all ,sorry so read that you are getting headaches . i am now starting to get headaches again ,they are allot more mild than 9 months ago it was surver then . i remember than for most of it i just tried to get on , which was realy difficult . i then on one occasion decided to take an apirin and it was aufull it made my head feel exremly light headed and weired and i was not on any dmt then . I told doctors and they just said and dun nothing .hope you get well soon


dominics
1 week ago

I have had this drug for the last 6 or so years. The side-effects are transient, it is powerful stuff, so I suggest that – assuming they can be controlled with ordinary pain meds – you tough it out.

It takes a while for the body to get used to new and regular things.

I have mitigated the flushing (my main s/e) by trying to ensure that I take the doses as close to 12h apart as possible to keep as even an amount in the body as possible.

As at @stumbler says, it may be intolerable and there is a more suitable med. Ocreluzimab has just been approved. That might be an option that wasn’t on the table when your therapy was being considered.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.